MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14061530
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial mdr report being submitted with associated mfr# 2954740-2016-00260.(b)(4).Concomitant medical products: micro catheter (coiling support, hi-lex corporation); target coils x 4 (stryker).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a health care professional, during coil embolization of a pseudoaneurysm in the abdomen cashmere 14 cere 6 mm x 15 cm coil (crc14061530/c34305) failed to re-sheath.The cashemere coil was the first coil used during the procedure.The physician tried to re-sheath the coil to change to a coil of a different size; however was unable to re-sheath the coil.The physician felt the coil had stretched.The complaint coil was replaced with another coil (deltamaxx6x25/ lot unknown) after which four coils (target, stryker) were used for the procedure.The procedure was successfully completed without further issues or delay.There were no patient injuries or complications reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and a constant flush was maintained at all times.No visible defect or damage was noted on the products prior to.No unintended detachment was observed in the vessel or in the microcatheter.The patient information was unknown.The patientvessel level of tortuousness and calcification were unknown.The complaint product cashmere coil (lot# c34305) will be returned for investigation along with deltamaxx coil system (lot# unknown), however there were no issues with the deltamaxx coil.No further information is available.
 
Additional Manufacturer Narrative
This is one of one final mdr report being submitted with associated mfr# 2954740-2016-00260.Device returned 28-oct-2016.Very limited information was received.The unidentified microcatheter and the rotating hemostatic valve (rhv) were not returned.All location and measurement callouts are approximate and for reference only.Located 46.0 centimeters off the distal tip of the green introducer, unreported damage of the coil protruding through the sheath was found.The coil was found stretched at the proximal section.The stretched coil was found exiting the distal tip of the green introducer.The distal section of the coil was also damaged, but not stretched.There is no mechanical sheath damage at the protrusion site.Located approximately 1.0 centimeter off the distal tip of the device positioning unit (dpu), the grey tip coil section has been compressed and buckled.The coil¿s socket ring pushed and compressed the distal tip of its outer sheath.View of the stretched coil exiting the distal tip of the green introducer.Located on the top proximal end of the resheathing tool in the open cutout section, the v notch has been fractured and the damaged edge has been elevated above the surface plane.The locking mechanism has compression and stretching damage.No manufacturing defects were found.The resheathing complaint is confirmed.While the root cause cannot be determined, the evidence as received highly suggests that the most likely contributing factor may have originally occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism caught the inside of the v notch of the resheathing tool and became embedded.In addition, the locking mechanism may not have been fully disengaged off the core wire.The sheath also caught the v notches extended edges.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which may have caused the grey tip coil section to severely buckle, for the coil¿s socket ring to compress the outer sheath, produced a portion of the coil damage, and caused the dpu to protrude outside the sheath.In this condition the coil cannot be resheathed or advanced.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger, as shown in figure 3¿¿ caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2-3cm).¿ in addition without the identification or the return of the unknown microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.The complaint of the stretched coil is confirmed.While the root cause of the coil stretching cannot be determined, a contributing root cause may have been due to the coil becoming temporarily anchored.The source and location of how and where the coil was anchored cannot be determined; however the proximal section of the protruding coil may have been stretched as it protruded through the sheath as it was anchored in the skive.In addition, without further clarification from the end user and without the identification or the return of the unknown microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported complaint of re-sheathing difficulty and a stretched coil was confirmed during the functional analysis.Although a root cause could not be determined, based on the analysis, it appears that procedural factors related to the unsheathing process contributed to the re-sheathing failure and the root cause of the coil¿s proximal section being stretched may have been due to the coil becoming temporarily anchored in the skive.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
CASHMERE 14 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6063877
Report Number2954740-2016-00260
Device Sequence Number13670090
Product Code HCG
UDI-Device Identifier00878528004561
UDI-Public(01)00878528004561(17)200331(10)C34305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberCRC14061530
Device Lot NumberC34305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2016
Supplement Report FDA Received Date11/04/2016
Patient Sequence Number1